How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. C. Your Own Question
Dr. C.
Dr. C., Board Certified
Category: OB GYN
Satisfied Customers: 3064
Experience:  30 years of experience and an award-winning educator.
54412793
Type Your OB GYN Question Here...
Dr. C. is online now
A new question is answered every 9 seconds

My period won't go away

Customer Question

My period won't go away
Submitted: 1 year ago.
Category: OB GYN
Expert:  Dr. C. replied 1 year ago.

Hi, It's Dr. C. Board certified Ob-gyne. I can help you today.

If the period won't go away, you'll need evaluation for reasons. This can be anything from pregnancy complications, to hormone problems, fibroids, non-concerous polyps and various medical conditions.

It really depends on more details of your situation. It would be helpful to know if you're using any form of contraception, if there are any medical issues, how old you are, when were you last seen by a gynecologist, etc.

I want you to get the most helpful information possible. So additional details would help me in giving you more information that may be helpful. Please reply.

Customer: replied 1 year ago.
My period won't go away, I got it light last month got it and the begging of October it got heavy and with blood clots
Customer: replied 1 year ago.
I'm desperate already I did home remedies like Apple cider vinegar, cinnamon water with chayanne pepper. I'm also on birth control, aubra
Expert:  Dr. C. replied 1 year ago.

How old are you?

Are you having sex? If so, are you using any form of pregnancy prevention?

Do you have any medical issues or taking medication for anything?

These details will help me provide better information for you.

Customer: replied 1 year ago.
I'm 34
Customer: replied 1 year ago.
I haven't had sex in 7 weeks
Customer: replied 1 year ago.
I'm taking birth control Aubra
Expert:  Dr. C. replied 1 year ago.

So whenever a woman is having anything usual going on, the first thing we need to do is make sure it doesn't have anything to do with being pregnant. So a home urine pregnancy test is needed. If it's negative, we can say 100% that it doesn't have anything to do with a pregnancy.

If on birth control pills, that lowers the risk of it being anything to do with a pregnancy. The pill you're on is fairly low estrogen.

Some women have break through bleeding with that pill and require a higher estrogen pill. If you take the pill late or miss pills, it will increase the chance of bleeding.

So if the pregnancy test is negative, it sounds like a birth control pill with a slightly higher dose of estrogen would be helpful. Your pill has 20mcg of estradiol, in it. That's not a very high dose. Better bleeding control would be possible with a pill that has 30 mcg of estradiol.

The lower the estradiol dose, the more likely a woman is to have "break through bleeding" "BTB".

Please reply so I can continue to help you.

Customer: replied 1 year ago.
I'm not pregnant
Customer: replied 1 year ago.
I been bleeding for over 3 weeks already I'm deparate to make it stop
Expert:  Dr. C. replied 1 year ago.

ok, in that case it probably has to do with the low estrogen dose in the pills. Some women do fine with 20 mcg estradiol pills. But many women have BTB. If desperate to make it stop, double up on the pills. Take one morning and another evening. This will double the estradiol dose and increase the chance of stopping the bleeding. Then check in with your doctor about a=changing your pill to one that has a higher dose of estradiol in it. This will control the bleeding pattern better. Is this clear?

Expert:  Dr. C. replied 1 year ago.

Any questions?

If no questions, Please leave a rating for my service. I aim for excellent and appreciate your feedback. Thanks.

Customer: replied 1 year ago.
Yeah
Customer: replied 1 year ago.
Are you sure this will work
Expert:  Dr. C. replied 1 year ago.

No, It's not 100%. But when we think that bleeding is due to low estrogen levels, like it seems in your situation, than doubling the dose of pills is the most likely thing to help.

Anything else I can answer for you today?